[Skip to Content]
[Skip to Content Landing]
Article
August 1983

Intracerebral Hemorrhage and Oral Amphetamine

Author Affiliations

From the Division of Neurology, Department of Medicine (Drs Harrington, Heller, and Dawson), and the Department of Radiology (Dr Rumbaugh), Brigham and Women's Hospital, Harvard Medical School, and the Department of Neurology (Dr Caplan), Beth Israel Hospital, Boston; and Michael Reese Hospital and Medical Center (Dr Caplan), Chicago.

Arch Neurol. 1983;40(8):503-507. doi:10.1001/archneur.1983.04210070043012
Abstract

• Four patients suffered intracerebral hemorrhages following the oral or nasal use of amphetamine or related compounds. Two of these patients had abnormal-appearing cerebral blood vessels on angiography. Review of previously reported cases showed that intracerebral hemorrhage may occur in patients using the drug for the first time and for nonrecreational purposes.

×